B12 shot reaction: Just did my first B... - Pernicious Anaemi...

Pernicious Anaemia Society

24,466 members17,168 posts

B12 shot reaction

somerandomperson
somerandomperson

Just did my first B12 shot today after carefully studying the correct procedure. No pain from the needle going in, slightly uncomfortable when injecting into my outer thigh, all of which I was expecting, but then for about a minute I felt really lightheaded and came out in a cold sweat. I actually had to lie down I felt so out of it. This feeling quickly passed, but I had never heard of anyone having this reaction. Anyone else had this?

7 Replies
oldestnewest

I very much doubt that it was the b12.

You were probably very stressed as I would be.

Good luck in future injections

Take care

clivealive
clivealiveForum Support

It is a good idea to rest for ten minutes after an injection but as Chocolate41 says may be you were a bit "wound up" about it.

I wish you well

Not exactly the same but the last B12 injection I received 18mths or so ago, I had done at my GP’s surgery. I had had them for almost 20 years every 12 weeks or so. On this final occasion I drove home straight after (5 minute drive) and upon reaching home I immediately felt unwell. Cold and clammy, red rash over neck and face, light headed and tight chest, palpitations and laboured breathing. I called the surgery as this had never happened before and they got be straight back in. I had suffered an allergic reaction and they believe it was a reaction to the carrier fluid used in the injections. I was given a course of steroids and referred to a haematologist (but that’s a whole different story). They told me it would be unlikely that I would be allowed more injections (unless under hospital conditions).

This was considerably more of a reaction than that which you have described but my point in posting was to highlight that although it’s 99.9% unlikely that you will suffer a reaction from the B12 itself some people have sensitivity to the carrier liquids. If it happens again speak to your GP.

Gambit62
Gambit62Administrator in reply to 4872angie

the reaction of the GP seems a bit over the top - presumably it was a change in brand that caused the problem so the solution would be to return to a brand which didn't have the carriers that caused the problem.

4872angie
4872angie in reply to Gambit62

At the time they couldn’t get confirmation that it was a different brand. His concerns was that people have been known to have anaphylactic reactions from things that have never caused issues before. Anyway, they couldn’t identify the carrying solution so put a stop to all further injections. As I can’t absorb orally it has been a trial. I am now teetering on the brink of being below range so they will have to find a solution.

Gambit62
Gambit62Administrator in reply to 4872angie

whilst it is true that people can develop a spontaneous alergy it is extremely rare - they should really be reporting the reaction and investigating it- their records should show what brand has been administered on each occasion. In the UK there is a yellow card scheme for reporting reactions like this - you probably don't feel like being difficult but it would be good if you could check that they have reported the reaction and tell you which brands and which carrying solutions have been involved.

You definitely need to have B12 injections so they definitely need to find a solution.

I had this for the first few injections I did myself, just from stress and queasiness as I could never even watch someone else inject me before. Found it worse if I was tired I once felt so sick I couldn't eat but passed within 15mins. 20 or so injections down the line and I'm fine ;)

You may also like...